The Annals of Probability

Inequalities for Hilbert operator and its extensions: The probabilistic approach

Adam Osȩkowski

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We present a probabilistic study of the Hilbert operator

\[Tf(x)=\frac{1}{\pi}\int_{0}^{\infty}\frac{f(y)\,\mathrm{d}y}{x+y},\qquad x\geq0,\] defined on integrable functions $f$ on the positive halfline. Using appropriate novel estimates for orthogonal martingales satisfying the differential subordination, we establish sharp moment, weak-type and $\Phi$-inequalities for $T$. We also show similar estimates for higher dimensional analogues of the Hilbert operator, and by the further careful modification of martingale methods, we obtain related sharp localized inequalities for Hilbert and Riesz transforms.

Article information

Source
Ann. Probab., Volume 45, Number 1 (2017), 535-563.

Dates
Received: June 2014
Revised: March 2015
First available in Project Euclid: 26 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.aop/1485421339

Digital Object Identifier
doi:10.1214/15-AOP1026

Mathematical Reviews number (MathSciNet)
MR3601656

Subjects
Primary: 60G44: Martingales with continuous parameter
Secondary: 31B05: Harmonic, subharmonic, superharmonic functions

Keywords
Hilbert operator martingale differential subordination best constants

Citation

Osȩkowski, Adam. Inequalities for Hilbert operator and its extensions: The probabilistic approach. Ann. Probab. 45 (2017), no. 1, 535--563. doi:10.1214/15-AOP1026. https://projecteuclid.org/euclid.aop/1485421339


Export citation

References

  • [1] Bañuelos, R., Bielaszewski, A. and Bogdan, K. (2011). Fourier multipliers for non-symmetric Lévy processes. In Marcinkiewicz Centenary Volume. Banach Center Publ. 95 9–25. Polish Acad. Sci. Inst. Math., Warsaw.
  • [2] Bañuelos, R. and Méndez-Hernández, P. J. (2003). Space–time Brownian motion and the Beurling–Ahlfors transform. Indiana Univ. Math. J. 52 981–990.
  • [3] Bañuelos, R. and Wang, G. (1995). Sharp inequalities for martingales with applications to the Beurling–Ahlfors and Riesz transforms. Duke Math. J. 80 575–600.
  • [4] Bañuelos, R. and Wang, G. (2000). Davis’s inequality for orthogonal martingales under differential subordination. Michigan Math. J. 47 109–124.
  • [5] Borichev, A., Janakiraman, P. and Volberg, A. (2013). Subordination by conformal martingales in $L^{p}$ and zeros of Laguerre polynomials. Duke Math. J. 162 889–924.
  • [6] Borichev, A., Janakiraman, P. and Volberg, A. (2013). On Burkholder function for orthogonal martingales and zeros of Legendre polynomials. Amer. J. Math. 135 207–236.
  • [7] Burkholder, D. L. (1984). Boundary value problems and sharp inequalities for martingale transforms. Ann. Probab. 12 647–702.
  • [8] Burkholder, D. L. (1987). A sharp and strict $L^{p}$-inequality for stochastic integrals. Ann. Probab. 15 268–273.
  • [9] Burkholder, D. L. (1991). Explorations in martingale theory and its applications. In École d’Été de Probabilités de Saint-Flour XIX—1989. Lecture Notes in Math. 1464 1–66. Springer, Berlin.
  • [10] Dellacherie, C. and Meyer, P.-A. (1982). Probabilities and Potential. B: Theory of Martingales. North-Holland Mathematics Studies 72. North-Holland, Amsterdam.
  • [11] Donaldson, S. K. and Sullivan, D. P. (1989). Quasiconformal $4$-manifolds. Acta Math. 163 181–252.
  • [12] Doob, J. L. (1953). Stochastic Processes. Wiley, New York.
  • [13] Geiss, S., Montgomery-Smith, S. and Saksman, E. (2010). On singular integral and martingale transforms. Trans. Amer. Math. Soc. 362 553–575.
  • [14] Grafakos, L. (2008). Classical Fourier Analysis, 2nd ed. Graduate Texts in Mathematics 249. Springer, New York.
  • [15] Gundy, R. F. and Silverstein, M. L. (1982). On a probabilistic interpretation for the Riesz transforms. In Functional Analysis in Markov Processes (Katata/Kyoto, 1981). Lecture Notes in Math. 923 199–203. Springer, Berlin.
  • [16] Gundy, R. F. and Varopoulos, N. T. (1979). Les transformations de Riesz et les intégrales stochastiques. C. R. Acad. Sci. Paris Sér. A-B 289 A13–A16.
  • [17] Hardy, G. H. (1925). Note on a theorem of Hilbert concerning series of positive terms. Proc. London Math. Soc. 23 XLV–XLVI.
  • [18] Hardy, G. H., Littlewood, J. E. and Pólya, G. (1952). Inequalities, 2nd ed. Cambridge Univ. Press, Cambridge.
  • [19] Iwaniec, T. and Martin, G. (1993). Quasiregular mappings in even dimensions. Acta Math. 170 29–81.
  • [20] Iwaniec, T. and Martin, G. (1996). Riesz transforms and related singular integrals. J. Reine Angew. Math. 473 25–57.
  • [21] Janakiraman, P. (2004). Best weak-type $(p,p)$ constants, $1\leq p\leq 2$, for orthogonal harmonic functions and martingales. Illinois J. Math. 48 909–921.
  • [22] Oleszkiewicz, K. (1993). An elementary proof of Hilbert’s inequality. Amer. Math. Monthly 100 276–280.
  • [23] Osȩkowski, A. (2012). Sharp logarithmic inequalities for Riesz transforms. J. Funct. Anal. 263 89–108.
  • [24] Osȩkowski, A. (2012). Sharp Martingale and Semimartingale Inequalities. Mathematics Institute of the Polish Academy of Sciences. Mathematical Monographs (New Series) 72. Birkhäuser, Basel.
  • [25] Osȩkowski, A. (2013). Logarithmic inequalities for Fourier multipliers. Math. Z. 274 515–530.
  • [26] Pichorides, S. K. (1972). On the best values of the constants in the theorems of M. Riesz, Zygmund and Kolmogorov. Studia Math. 44 165–179.
  • [27] Schur, I. (1911). Bemerkungen zur Theorie der Beschränkten Bilinearformen mit Unendlich Vielen Veränderlichen. J. Fuzzy Math. 140 1–28.
  • [28] Stein, E. M. (1970). Singular Integrals and Differentiability Properties of Functions. Princeton Mathematical Series 30. Princeton Univ. Press, Princeton, NJ.
  • [29] Ullrich, D. C. (2013). A simple elementary proof of Hilbert’s inequality. Amer. Math. Monthly 120 161–164.
  • [30] Wang, G. (1995). Differential subordination and strong differential subordination for continuous-time martingales and related sharp inequalities. Ann. Probab. 23 522–551.